Missouri, 2025Flash Flooding and Flooding in Missouri, April 3 to 30, 2025
April 3 to 30, 2025 · NWS LSX · 16 events in 12 counties and zones
A stationary front over southern Missouri along with ample mid-level forcing, moisture, and efficient rain processes resulted in flooding across portions of east-central and southeast Missouri. Numerous roads across the St.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front over southern Missouri along with ample mid-level forcing, moisture, and efficient rain processes resulted in flooding across portions of east-central and southeast Missouri. Numerous roads across the St. Louis metropolitan area were impassable due to the heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 2, 9:40 PM CST, 2 hours 20 minutes earlier. Its key messages:
- Severe thunderstorms end this evening as a cold front pushes drier air into the region, at least briefly.
- The front stalls to our south and wobbles back and forth over the next few days, bringing multiple rounds of showers and thunderstorms Thursday through Saturday night. The heaviest rain will be on Friday. Localized flash flooding and more widespread river flooding is possible.
Area forecast discussion, Apr 2, 9:40 PM CST, 2 hours 20 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1040 PM CDT Wed Apr 2 2025
.KEY MESSAGES...
- Severe thunderstorms end this evening as a cold front pushes
drier air into the region, at least briefly.
- The front stalls to our south and wobbles back and forth over
the next few days, bringing multiple rounds of showers and
thunderstorms Thursday through Saturday night. The heaviest rain
will be on Friday. Localized flash flooding and more widespread
river flooding is possible.
&&
.SHORT TERM... (Through Late Thursday Night)
Issued at 249 PM CDT Wed Apr 2 2025
In the very near term, we remain in the warm sector ahead of an
approaching front. The moist, unstable air ahead of a prefrontal
line of convection has led to increasing instability in an
environment of strong speed and some directional shear. We expect
thunderstorms to continue developing ahead of the front through the
mid to late afternoon before the passage of the front cuts off the
moisture and ends the threat. Storms in this environment will be
capable of producing tornadoes as well as large hail and damaging
winds. Once the front moves through we'll see winds turn westerly
and dewpoints falling into the 40s. Temperatures tonight drop into
the 40s in western and northern areas where the impact of the front
will be felt first. Tomorrow will be cooler for most, in the 50s and
60s. Despite the brief drying behind the front, clouds and rain
chances increase as the day goes on Thursday.
In the bigger picture, the surface front stalls to our south near
the Memphis area while an upper trough reorganizes over the
southwest US. Broad surface low pressure near the Rio Grande ensures
a continual southerly flow from the Gulf up into and over the
frontal boundary to our south. Most of the heavier activity on
Thursday stays to our south, but some may creep into our area from
the west during the afternoon and evening. This is more associated
with a passing shortwave trough rather than the front itself. This
far north of the front we won't have much instability to work with,
and if we do it will be elevated. So we're not looking at any
significant severe weather threat with this. But this will be the
opening round of what will be multiple days of showers and
thunderstorms which will produce swaths of heavy rainfall. The flood
threat on Thursday is pretty low, but this initial round of rain
will wet soils for the upcoming days of rain.
Kimble
&&
.LONG TERM... (Friday through Next Wednesday)
Issued at 249 PM CDT Wed Apr 2 2025
While the initial shortwave exits to the east Thursday night, the
next rounds the trough and moves in from the west on Friday. This
will send another surge of moisture into and over the front,
shifting the front northward as well. This round of rain centers on
Friday afternoon into Friday night and is the most likely time
period for our area to see heavy rainfall. After multiple days of
flow off the Gulf, moisture levels will be maximizing with surface
dewpoints south of the front rising into the low 70s and PWAT rising
to almost 2 inches, extreme for this time of year. This suggests
rainfall rates may be extreme especially in areas of deep
convection. Combine this with a stalled or slow moving boundary
which serves as a focus for multiple rounds of storms to develop and
we see a very real threat for widespread flooding and localized
flash flooding. This threat would locally magnify if the boundary
stalls and multiple rounds move over the same area. However at the
moment the boundary does look to wobble around, more like a water
hose being flung around in the backyard. The boundary lifts north
then back south with the passage of the broader wave. This
wobbling would reduce the cumulative totals somewhat, but there
remains fairly high confidence in a prolonged period of heavy
rain. This is especially true on a larger river basin scale where
even if the heaviest rainfall axis shifts around over time, much
of this water will end up in the same rivers in the end. The
primary river basins to be impacted are the Meramec, Kaskaskia,
and Black Rivers. Additional flooding on tributary creeks and
streams is likely as well. However, the larger rivers like the
Missouri and Mississippi (upstream of St Louis) are less likely to
see flood impacts.
Yet another wave moves along the wobbling boundary on Saturday
initiating one final round of heavy rain along and north of the
boundary Saturday into Saturday night. However, the boundary is
expected to shift southward for this round, sending the focus for
heavy rain just to our south over southeast MO into the Ohio River
Valley. If the front doesn't shift as far south then we could see a
second round of heavy rainfall in parts of our area which would lead
to even more significant impacts. The overall trend in the QPF
forecast has come down somewhat from prior forecasts primarily due
to the shift southward in this final round of heavy rain. However,
we do still have high confidence in the overall environment favoring
heavy rainfall with the most widespread impacts in our area on
Friday into Friday night.
Regarding the severe weather threat through this period, we remain
largely to the north of the surface front. This means convection
will be elevated in nature, limiting the threat to primarily hail if
we can get enough instability to develop. At this time, there's
considerable uncertainty on whether we get this necessary
instability, but if we do it would be most likely on Friday when the
overall moist air mass gets shoved furthest northward. The SPC
outlook for Friday does include a Slight Risk for parts of our area
due to this threat for some large hail.
Saturday night's trough is the final trough to affect us in this
flow regime. As it shifts the front further southeast it also brings
in colder air late Saturday night into Sunday morning. This will
also be as the last of the precipitation is ending and there remains
a very low chance that this precipitation ends as some snowflakes
across central and northern Missouri. About 10 to 20 percent of the
00Z ensemble guidance indicates this switch to light snow, but even
if this occurs we do not expect any accumulations considering
marginal surface temperatures and even warmer ground temperatures.
Cooler weather lasts for a day or two as another deeper trough
dropping into the Great Lakes ushers in a reinforcing shot of cooler
air. We're actually looking at a pretty widespread potential for a
freeze across the entire forecast area Monday night. This will be
more likely if surface high pressure is able to settle into the
region during the overnight hours leading to ideal cooling
conditions. However, it's possible we see freezing temperatures
arrive via cold advection alone. The latest NBM indicates
probability of freezing temperatures ranging from 60 percent in our
south to as high as 80 percent in our north.
Kimble
&&
.AVIATION... (For the 06z TAFs through 06z Thursday Night)
Issued at 1031 PM CDT Wed Apr 2 2025
Dry and VFR conditions will continue overnight ahead of the next
system that will bring widespread rain and MVFR ceilings to the
mid- Missouri and St. Louis metro terminals. Rain will push back
into the region mid to late morning on Thursday and largely
continue through the remainder of the period. A thunderstorm or
two is possible across the area during this period, but energy for
thunderstorms will be very limited to confidence in where and when
a thunderstorm develops remains low.
MVFR ceilings will develop during the late afternoon to early
evening Thursday, pushing up from the southwest. How low ceilings
get remains uncertain at this point with some guidance hinting at
prolonged IFR conditions. I'm not confident enough in this just
yet to include an IFR group in the TAFs.
Winds will remain less than 10 kts through the period, with a
variable wind direction during the day before becoming
northeasterly around 00Z Friday.
Delia
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from 7 AM CDT Thursday through late Saturday night
for Crawford MO-Franklin MO-Iron MO-Jefferson MO-Madison MO-
Reynolds MO-Saint Francois MO-Saint Louis City MO-Saint
Louis MO-Sainte Genevieve MO-Washington MO.
IL...Flood Watch from 7 AM CDT Thursday through late Saturday night
for Bond IL-Clinton IL-Fayette IL-Madison IL-Marion IL-
Monroe IL-Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Apr 2, 7:28 PM CST, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
828 PM CDT Wed Apr 2 2025
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-040130-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
828 PM CDT Wed Apr 2 2025
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Periods of heavy rain and thunderstorms are expected Thursday
through Saturday night. The heaviest rainfall accumulations are
expected across parts of southeast Missouri into southwest Illinois.
This heavy rain may cause moderate to major river flooding and
significant flash flooding in and near the flood watch area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Britt
Flash Flood, Iron
- When
- April 3, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Iron County, 1.15 mi SSW of Vulcan to 1.4 mi N of Vulcan
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.304, -90.677
The Missouri Department of Transportation has reported multiple road closures in Iron County due to flooding that began on April 3rd. Some of these closures continued into May. Road closures include: Route F from CR 160 to CR 135, Route 40 at Route BB, and Route F from Missouri 49 to CR 165. Over the duration of the event, portions of Iron County received up to 7.5 inches of rain.
Flood, Warren
- When
- April 4, 2:42 PM CST to 3:09 PM CST
- Where
- Warren County, 3.97 mi NE of Wright City to 3.56 mi SE of Wright City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.870, -90.967
A member of the public measured 1.32 inches having fallen 1 mile southwest of Warrenton just before reports of flooding started coming in. All reports came from the emergency manager and all locations listed typically flood when heavy rain falls. Spots include: Highway O at Walnut Crest, Highway F at South Stracks Church Road, Schreckengast Road at Cedar Lake Cellars, and Highway J at BMC Stone Quarry.
Flood, St. Louis
- When
- April 4, 2:46 PM CST to 8:47 PM CST
- Where
- St. Louis County, 2.65 mi W of Wedgewood to 1.4 mi W of Spanish Lake
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 38.814, -90.368
Broadcast media and members of the public reported various instances of flooding in St. Louis County. This ranged from Deer Creek flooding outside of its banks in Town and Country and Shady Grove Creek flooding outside of its banks in Webster Groves. Deep standing water along Wild Horse Creek Road in Chesterfield was also reported due to Wildhorse Creek having risen out of its banks. In Black Jack, Cold Water Creek rose out of its banks as well. Rainfall amounts across the county vary from 2.5 to 6.3 inches ending on April 6th.
Flood, St. Francois
- When
- April 4, 3:04 PM CST to 8:59 PM CST
- Where
- St. Francois County, 6.06 mi SSW of Iron Mtn to 3.65 mi NW of Libertyville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.624, -90.676
Heavy rain on the scale of 9 to 11 inches caused Dry Creek near Bismarck and Indian Creek near Iron Mountain Lake. Near Farmington, 6 inches of water was reported on Maple Street, and Westmeyer Road had an estimated foot of running water over it. An older model Chevy Trailblazer drove through the water and floated to the other side. This is a persistent issue when nearby creeks such as Wolf Creek and Kennedy Branch flood.
Flash Flood, Jefferson
- When
- April 4, 3:06 PM CST to 8:33 PM CST
- Where
- Jefferson County, 1.08 mi SE of Danby to 1.36 mi ESE of Crystal City
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.110, -90.305
Heavy rain caused Joachim Creek to rise out of its banks near Crystal City and Valles Mill and caused Saline Creek to rise out of its banks in Jefferson County west of Fults, IL. Up to 7 inches of rain fell in portions of Jefferson County between April 4th and the evening of April 5th.
Flash Flood, St. Louis (C)
- When
- April 4, 3:34 PM CST to 8:47 PM CST
- Where
- St. Louis (C) County, 3.52 mi SE of Baden to 1.42 mi SSE of Baden
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 38.691, -90.209
An emergency manager reported multiple vehicles trapped in high water on I-70 eastbound under the East Carrie Street overpass. This is a low area. A vehicle was also trapped in flood waters in St. Louis at Lindell Boulevard and Vandeventer Avenue. These areas received between 2 and 4 inches of rain.
Flash Flood, St. Charles
- When
- April 4, 3:41 PM CST to 6:25 PM CST
- Where
- St. Charles County, 2.41 mi NNW of St Paul to 1.35 mi ESE of Dardenne
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.901, -90.751
Heavy rain resulted in lots of running water over Highway 94 near Terri Road. This made the road completely impassable. Near St. Paul, there were reports of heavy flooding north of Dalbow Road, though the extent of the flooding is unknown. Otherwise, there was a report of Dardenne Creek overflowing in St. Peters. This area received anywhere from 3 to 6.5 inches of rain over the duration of the event.
Flash Flood, Franklin
- When
- April 4, 4:20 PM CST to April 5, 9:45 AM CST
- Where
- Franklin County, 2.08 mi SW of Washington to 2.01 mi W of Leslie
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.526, -91.023
The Department of Highways and the public reported multiple inaccessible roads in Franklin County due to flooding. These include parts of Highway A and Highway YY due to side ditches overflowing and Highway CC due to Big Creek flooding over the road and onto the other side. Notably, this is a low point on the highway. On April 5th, the Missouri Department of Transportation reported that Route W just past Sand Ford Road at the entrance to Meramec Caverns was closing due to flooding of the Meramec River. Franklin County received up to 6.2 inches of rain during this event.
Flash Flood, Reynolds
- When
- April 4, 4:51 PM CST to April 8, 10:59 PM CST
- Where
- Reynolds County, 1.3 mi SW of Ellington to 0.96 mi SW of Ellington
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Department of Highways
- Coordinates
- 37.236, -90.996
Several road closures were reported mainly in the Ellington area has rainwater flooded roadways and areal creeks overflowed. Examples of road closures include: MO 106 1 mile west of Route F, Route B between CR 785 and CR 784, and CR 838 at its intersection with CR 837. Logan Creek overflowed, making its bridge on Route B impassable and causing extensive damage to the bridge.
Flash Flood, St. Louis
- When
- April 4, 5:24 PM CST to 7:25 PM CST
- Where
- St. Louis County, 1.43 mi NW of Vigus to 2.75 mi SW of Oakville
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 38.747, -90.485
Multiple instances of flash flooding were reported in St. Louis County due to heavy rain. Reports of flash flooding varied across the county. One report stated there was 2 to 3 feet of standing water on a road adjacent to Wildhorse Creek near Chesterfield. Another was of a stranded vehicle at the intersection of I-70 and I-270. Cold Water Creek also rose out of its banks in Hazelwood and entered the parking garage of the Hazelwood Civic Center on Dunn Road. The same creek came about 1 foot from reaching businesses on Bypasse Drive in Hazelwood. There was also a public report of roads closed due to flooding in Oakville. Rainfall amounts across the county vary from 2.5 to 6.3 inches ending on April 6th.
Flash Flood, Jefferson
- When
- April 4, 5:24 PM CST to 8:33 PM CST
- Where
- Jefferson County, 0.92 mi ENE of Kimmswick to 1.03 mi ESE of Sulphur Spgs
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 38.377, -90.356
Heavy rain caused a few road closures in Jefferson County. One road closure was near Regina on Missouri BB and Regina Road. Here, downed power poles were reported. The other was near Imperial around US Highway 61/67 and Scott Lane/Mill Creek Drive/Montebello Road.
Flash Flood, Washington
- When
- April 4, 5:27 PM CST to April 5, 5:27 PM CST
- Where
- Washington County, 2.31 mi WNW of Caledonia to 1.2 mi WNW of Caledonia
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.785, -90.818
The Dent Branch of the Big River was reportedly swiftly running over Highway C where a bridge crosses the road. Rainfall totals through the event were on the order of 2.5 to 4.3 inches.
Flash Flood, Madison
- When
- April 4, 5:29 PM CST to April 9, 10:59 PM CST
- Where
- Madison County, 1.78 mi SE of Cornwall to 1.51 mi SW of Millcreek
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.502, -90.197
The 911 Call Center reported numerous events in Fredericktown including water over the roadway at Morley St and Villar St, City Lake Road, Buford Boulevard, Highway Z and North Chamber Drive, the 200 block of East College, and North Main Street. Southeast of town, Route F was closed where it meets Route V due to flooding. During the event, up to 7.75 inches of rain fell in Madison County.
Flash Flood, St. Francois
- When
- April 4, 5:45 PM CST to 6:15 PM CST
- Where
- St. Francois County, 1.68 mi SE of Libertyville to 2.2 mi W of Davis
- Cause
- Heavy Rain
- Property damage
- $60,000
- Reported by
- 911 Call Center
- Coordinates
- 37.681, -90.281
Multiple water rescues were reported in St. Francois County, one in Blackwell and another in an unnamed location in northern St. Francois County. Near Libertyville, an estimated 3 feet of water was running swiftly across Highway DD into a small lake across the street. The lake was reportedly spilling onto the road.
Flash Flood, Ste. Genevieve
- When
- April 4, 5:48 PM CST to April 5, 1:45 PM CST
- Where
- Ste. Genevieve County, 1.16 mi NNE of Kinsey to 1.05 mi SW of Ste Genevieve Arpt
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- 911 Call Center
- Coordinates
- 38.045, -90.292
Fourche a Du Clos flooded over Highway Y at Jackson School Road deeming it impassable through the first low bottom bridge headed eastbound. A water rescue was reported at this location. On April 5th, water was reported over the roadway near Missouri 32. During the event, portions of Ste. Genevieve County received 3.75 to 6.25 inches of rainfall.
Flood, St. Louis
- When
- April 5, 2:02 PM CST to April 10, 6:22 PM CST
- Where
- St. Louis County, 0.82 mi ESE of Pettys Hill to 0.45 mi E of Morschels
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Public
- Coordinates
- 38.546, -90.506
Heavy rain across St. Louis County and upstream caused the Meramec River at Valley Park to rise into major flood. Floodwaters seeped onto Missouri Route 141, closing the road at its intersection with I-44 for 2 days (April 8 - 10) while the river crested and began to retreat. Multiple cars became stuck in the floodwater, but no injuries were reported.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in West Virginia, April 3 to 8, 2025$70,000 · 1 in hail · 100 events
- Tornado and Flash Flooding in Texas, April 3 to 5, 2025$960,000 · EF0 · 37 events
- Flash Flooding and Flooding in Kentucky, April 3 to 4, 2025$189,000 · 56 kt wind · 30 events
- Damaging Winds in Oklahoma, April 3, 2025$115,000 · 63 kt wind · 12 events
- Flooding in Ohio, April 3 to 8, 2025$3,000 · 40 events
- Tornado in Alabama, April 3, 2025EF1 · 1 event
- Flash Flooding and Flooding in Kentucky, April 3 to 8, 2025$5,000 · 50 kt wind · 21 events
- Hail and Damaging Winds in Texas, April 3 to 5, 20252.75 in hail · 19 events
- Damaging Wind in Guam, April 3, 2025$20,000 · 1 event
- Flash Flooding in California, April 3, 20253 events
- Hail in Arkansas, April 3, 20251 in hail · 2 events
- Flash Flooding in Oklahoma, April 3, 20252 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1243960, 1242908, 1243175, 1243250, 1243231, 1243276, 1243296, 1243914, 1243952, 1243193, 1243233, 1243976, 1244014, 1243253, 1243965, 1243217.